Discussions By Condition: I cannot get a diagnosis.

Air leakage from eye

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: tchr42
  • November 22, 2008
  • 05:20 AM

I have noticed for some time that when I blow my nose AIR comes out of my left eye (lower area, close to tear duct). No lie... I have a terrible head cold now, and it concerns me that every time I blow my nose, my eye has air AND a very small amount of liquid discharge from it. Is there a problem with my upper respiratory tract that needs corrected? Or is this just some "Guinness World Record" oddity that can't be corrected or explained? Please help. FYI: I can make this happen when I don't have a cold by simply holding my nose and applying just a bit of air pressure. You can actually hear the air coming out of my eye. (The kids in my classroom think it's hilarious, and my son thinks it's weird.) I know this sounds far-fetched, but I'm really concerned. No online search of symptoms has lead to anything regarding this craziness. Thanks for any and all help...

School teacher with air leakage problem (for real)

Reply Flag this Discussion

1 Replies:

  • You obviously have a very wide lacrimal duct. This duct connects the eye and the nose cavity and leads some of the tears down to your nose. This is why one might have to blow one's nose while crying. But if I were you, I wouldn't do this trick too often. I am not sure if the eye is supposed to deal with bacteria from the nose. The nose on the other hand is perfectly fine with tears and what's in them. Thanks for telling this funny story! :D
    Felsen 510 Replies
    • November 22, 2008
    • 06:30 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?